Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

IUD Mirena and weighloss.

So I have never been on BC before but I am currently using the Mirena IUD since August. I had my son in the beginning of June and every week I was losing weight ( I nurse) the second I started using the Mirena it stopped....has anyone else experienced this? Do you think I might start losing again when I remove it?

Answer Question
 
Anonymous

Asked by Anonymous at 3:07 AM on Feb. 26, 2010 in Diet & Fitness

Answers (4)
  • Weight gain is a potential side effect of all hormone birth control methods. I also have a Mirena and I'm having a hard time losing but I love my Mirena so much that it doesn't bother me.
    sadiesmom87

    Answer by sadiesmom87 at 3:23 AM on Feb. 26, 2010

  • I have Mirena and I recently lost 33 lbs with Dieting. Mirena only has 1/7th the hormones that the pill has..
    Malibustacy

    Answer by Malibustacy at 3:53 AM on Feb. 26, 2010

  • I have the Mirena...for over a year now and it hasn't affected my weight at all. I have had virtually no symptoms. I could be wrong, but I think many women use it as a scapegoat for anything that goes wrong with them. The hormones only affect the uterus, they are local, not systemic.
    Anonymous

    Answer by Anonymous at 12:36 PM on Feb. 26, 2010

  • I don't know why that came up anon--my computer is acting wonky. Anyway, I am anon 12:36pm. I am working on my bikini body...I want my six pack back. With just watching my calorie intake and exercising daily, I have lost 7lbs in the last 2 weeks. The Mirena has nothing to do with my personal weight gain/loss. It is just a matter of watching what I eat and exercising.
    BridgetC140

    Answer by BridgetC140 at 12:45 PM on Feb. 26, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN